Universidad Complutense de Madrid
E-Prints Complutense

Weak compactness in Orlicz spaces of vector functions. (Spanish: Compacidad débil en espacios de Orlicz de funciones vectoriales).

Impacto

Downloads

Downloads per month over past year



Bombal Gordón, Fernando and Fierro Bello, Carmen (1984) Weak compactness in Orlicz spaces of vector functions. (Spanish: Compacidad débil en espacios de Orlicz de funciones vectoriales). Revista de la Real Academia de Ciencias Exactas, Físicas y Naturales de Madrid, 78 (1-2). pp. 157-163. ISSN 0034-0596

[img] PDF
Restringido a Repository staff only

328kB

Official URL: http://www.rac.es/ficheros/Revistas/REV_20091030_00885.pdf


URLURL Type
http://www.rac.es/0/0_1.phpOrganisation


Abstract

There is a well-known characterisation of the weakly compact subsets of L 1 -spaces—usually known as the theorem of Dunford. Using the fact that if 1<p<∞ , then L p ⊆L 1 while the dual of L 1 is dense in that of L q (we are assuming that the underlying measure space is a probability space), this immediately provides characterisations of the weakly compact subsets of L p -spaces or, more generally, of suitable Orlicz spaces. Since these L p -spaces are semireflexive, the weakly compact sets are just the closed, bounded ones. However, the same method can be applied to Bochner L p -spaces or Orlicz spaces (even in the absence of the Radon-Nikodým property in which case the dual spaces are not identifiable with the expected Bochner spaces). The authors use this fact to show that if the weakly compact subsets of such Bochner Orlicz spaces can be characterised in the "natural'' way, i.e. by carrying over the descriptions in the scalar case to the vector-valued case, then the same is true in L 1 . They then deduce from known results in the latter case that this is only the case when the functions take their values in a Banach space which, along with its dual, has the Radon-Nikodým property.


Item Type:Article
Uncontrolled Keywords:weak sequential completeness; Orlicz space
Subjects:Sciences > Mathematics > Functional analysis and Operator theory
ID Code:18011
Deposited On:29 Jan 2013 09:31
Last Modified:02 Aug 2018 08:37

Origin of downloads

Repository Staff Only: item control page